MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned positioned incorrectly posterior side up in the lens case.Blood and solution was dried on the lens.One haptic was bent in the distal area.The other haptic is pulled from the haptic insertion area (not returned).All product and batch history records are reviewed by quality prior to product release.Due to the surgeons technique, associated cartridge and handpiece were not used.The file indicated the use of two viscoelastics.The reported haptic damage was observed.Information was provided in the file that in the surgeons opinion the event was caused due to traction/tension of pulling on the two haptics which was due to type of surgical technique.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during implantation of an intraocular lens (iol) the haptic was broke with no patient contact.Additional information was received stating haptic was broke with patient contact.The lens was removed by wound enlargement.The wound was closed with sutures.The patient was not hospitalized for the event and there was no patient harm.In surgeons opinion the event was caused due to traction/tension of pulling on the two haptics which was due to type of surgical technique.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12743506
Report Number1119421-2021-02048
Device Sequence Number17265582
Product Code HQL
UDI-Device Identifier00380652552387
UDI-Public00380652552387
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.130
Device Lot Number12550936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BETADINE; DUOVISC; MICRO GRASPERS; MICROFORCEPS; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR